Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 11:54 AM CDT for McIntosh County, Okmulgee County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 11:54 AM CDT (16:54 UTC)
- Expired
- May 9, 1993, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties McIntosh County, OK, Okmulgee County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 4.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091654 FFWTUL OKC091-111-092000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1154 AM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...MCINTOSH COUNTY IN NORTHEAST OKLAHOMA ...OKMULGEE COUNTY FLASH FLOOD WARNINGS HAVE BEEN EXTENDED FOR OKMULGEE AND MCINTOSH COUNTIES. MODERATE TO OCCASIONAL HEAVY RAINS PERSIST ACROSS THESE COUNTIES LATE THIS MORNING. ANOTHER 1 TO 2 HOURS OF RAIN IS FORECAST WHICH WILL BRING ANOTHER 1/2 INCH TO LOCALLY 1 INCH OF RAIN TO THIS AREA. THIS RAINFALL WILL RUNOFF AND CAUSE A CONTINUED FLOOD THREAT THROUGH MID AFTERNOON. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VREHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 10:22 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 9, 10:22 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1015 AM CDT SUN MAY 9 1993 AM RUNNING BEHIND SO ZNS MAY BE A LTL LATE. IR IMGRY SHOWING TOPS BEGINNING TO WARM ACROSS AREA SO HVY RAINS SHUD SUBSIDE A LTL. SQUALL LINE HAS MOVED INTO EXTREME E ZNS AND SHUD MOVE IN OUT OF OK WITHIN HR. 90 KNT + UPR JET PROGGED INTO TO LIFT INTO S PLNS TONIGHT SO WL CONT TO WITH FFA TONIGHT. HVIEST RAIN MAY OCCUR OVR SE OK AS OUTFLOW IN S0 OK. FOR UPDATE WL ADJUST TEMPS THIS AFTN AND INCREASE POP A LTL IN E. ...10... .OK...FFA THIS AFTERNOON AND TONIGHT ZNS 026>034-40.
In the hours before
Local storm report, May 9, 10:05 AM CDT, 1 hour 49 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1004 AM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
825 AM PITTSBURG TREES UPROOTED AND ROOF DAMAGE IN
HAILEYVILLE
845 AM PITTSBURG POWERLINE BLOWN DOWN 3 MILES NORTHEAST
OF PITTSBURG.Local storm report, May 9, 10:06 AM CDT, 1 hour 48 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 1006 AM CDT SUN MAY 09 1993 TIME (CDT) COUNTY EVENT 850 AM MCINTISH BARN DAMAGED 6 MILES NORTH OF EUFALA
Local storm report, May 9, 10:06 AM CDT, 1 hour 48 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 1006 AM CDT SUN MAY 09 1993 TIME (CDT) COUNTY EVENT 850 AM MCINTISH BARN DAMAGED 6 MILES NORTH OF EUFALA
Local storm report, May 9, 11:22 AM CDT, 32 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1121 AM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
929 AM LATIMER LARGE TREE BRANCHES DOWN 2 MILES SOUTH
OF WILBURTONLocal storm report, May 9, 11:27 AM CDT, 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1127 AM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
930 AM OKMULGEE HIGHWAY 16 SOUTH OF BEGGS CLOSED DUE TO
HIGH WATER
1000 AM TULSA STREET FLOODING IN TULSA...31ST AND YALE
CLOSED
1100 AM PAWNEE HIGHWAY 18 SOUTH OF CIMMARON TURNPIKE REMAINS
CLOSED DUE TO HIGH WATERLocal storm report, May 9, 11:33 AM CDT, 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1127 AM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
930 AM OKMULGEE HIGHWAY 16 SOUTH OF BEGGS CLOSED DUE TO
HIGH WATER
1000 AM TULSA STREET FLOODING IN TULSA...31ST AND YALE
CLOSED
1100 AM PAWNEE HIGHWAY 18 SOUTH OF CIMMARON TURNPIKE REMAINS
CLOSED DUE TO HIGH WATERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| May 8, 8:23 PM CDT | Flash Flood Warning | TSA | Okmulgee, Wagoner | 5 hr |
| May 9, 12:32 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| May 9, 2:03 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 5 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Osage, Tulsa, Washington | 5 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Wagoner | 6 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Muskogee | 6 hr |
| May 9, 8:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 60 min |
| May 9, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| May 9, 9:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| May 9, 9:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| May 9, 2:25 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.